I will be starting on ibruvica soon. Do side effects begin right away ( like one or two days ) or do they take a few weeks to develop? I am told they eventually go down - like stomach issues, etc.. Thanks!
How quickly does imbruvica cause side effects?... - CLL Support
Took me 8 weeks to develop a severe rash and severe muscle weakness. The reactions started very slowly. Imbruvica (Ibrutinib) was working well on my CLL but I was in such a difficult situation that my oncologist decided to move me on to Zydelig. I have read that some measures can be taken to deal with some of the side effects, so it is important to immediately report any problems you may have to your doctor.
Took a while for side effects to develop on ibrutinib ...other than constant diarrhea... pre-existing A.Fib got worse in month 2 and hair started to curl, then bleeding started in month 3... I was also on Xarelto a blood thinner, might have played a role...😋
Everyone is different... most patients do fine on it with minimal issues, and most are transient...resolving in a few weeks.
End of the first week as I recall... it subsided a bit by week 3 but never really completely disappeared...
I had no other stomach issues, don't take Imbruvica (ibrutinib) with food... read all the handouts and patient information at the link below... TWICE
I have been on Imbruvica for 10 mos and It's been miraculous. My platelet count was ranging from 1-50 all of 2015. I was hospitalized 4 times that year through the emergency room. Did all the chemo infusions. Nothing worked until Imbruvica in April 2016. Only side effect for me was fatigue. Doctor told me to take before going to bed since the fatigue was in the first 8 hrs.
I've been on imburvica for almost three months now. The side effects hit me really hard the first day. Diarrhea, extreme fatigue and muscle pain, ulcers in mouth, palpitations , bruising and tinnitus which I have had for a few years now got much stronger. I lost quite a bit of hair during the first and second months. Most of these side effects have now subsided thankfully however, I still have the muscle and joint pain, dry mouth and now getting dry split nails.
If you look at my posting "day 1 ibrutinib" I got so much helpful feedback from the group here which has helped me tremendously in dealing with the side effects. What Chris mentioned above about taking it on an empty stomach really helped me.
I hope you won't get any of theses side effects as everyone's reactions are different, however if you do, the responses I received to my post are very helpful.
Good luck with your treatment.
I felt totally normal for the first week. The I had side effects including bone pain, mouth sores, rash constantly for 2 weeks but after that it subsided. I have never had GI issues and I've been on ibrutinib for almost 9 months. My physician said her experience is that the GI issues are over-stated in the literature. Now I have very transient side effects for a day or two here and there. My most noticeable issues have been joint/bone pain particularly in wrists and hands and muscle cramping that is not exercise related. Overall I have tolerated the medication very well and I am getting very positive results.
Within a week in my experience - but everyone is different. I was walking around all day and thought why do my ankles hurt so much thought it was my shoes - but in retrospect it was the drug. Then I started to get joint pain in legs mainly then hands and elbow and once my shoulder. Within 6 months it improved a lot. Now have some leg, foot, hand cramps but it passes. Never had stomach issues or any of the other side effects but had bruising , my skin is uber sensitive, and I've gotten little red things on my skin that do come and go. Anyway, Epson salt baths helped joint pain and I take calcium, magnesium, biotin supplements and I keep moving - it helps a lot. Skin is gettting a little better. I drink 2-3 liters of water in a day. Think the challenging thing is watching numbers go in right direction but so slowly compared to chemo. Amazing advance since chemo for sure though just have to be patient!
I take Vitamin C, Magnesium,B12,D3, take Metamucil in prune juice (prior to Ibrutinib which I am taking 140mg every three days (started last November) bowels were loose). Have a lot of aching in body, worse in hands, fatigue, (history arthritis) ,legs swell, thinking if getting Support hose, 11q mutated, otherwise ok on Ibrutinib except for horrid winter of UTI's, ear and sinus issues. Plan follow up with Dr.JenniferBrown at Dana saw her last August. Probably time for IVIG, IgG was around 250 in January. Local hem/oncMD supportive but I know I need specialist full time. Carole in USA.
I've been on over 6 months now and have had virtually no side effects. The only ones...occasional red blotches on my fore arms that go away in a day or two and more recently dry cracked skin at fingertips. I now use Eucerin frequently and about every other night grease up with petroleum jelly at night with surgical gloves. All in all...easy treatment
As a pharmacist, I have had great success with dry cracking skin using lotions or creams that contain 10 or 20% urea. I recommend the gloves for best effect but it's less greasy than the petrolatum and I think works far better. For best results wet hands and just shake off the excess water, then apply lotion/cream and put on gloves. You can skip the gloves if you want but it may take a little longer. I have seen people heal overnight! Not every pharmacy carries these products so you may need to get them to special order it. Look in the diabetic or foot section also. I haven't worked on the retail side in years so not sure on brands available but I used to recommend Aquacare HP. Good Luck.
Thanks to everyone for sharing their ibrutinib experiences.
Wishing you all smooth sailing.